Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Optimal constants in the exceptional case of Sobolev inequalities on Riemannian manifolds


Author: Zoé Faget
Journal: Trans. Amer. Math. Soc. 360 (2008), 2303-2325
MSC (2000): Primary 46E35
DOI: https://doi.org/10.1090/S0002-9947-07-04308-5
Published electronically: December 11, 2007
MathSciNet review: 2373315
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $(M,g)$ be a Riemannian compact $n$-manifold. We know that for any $\varepsilon >0$, there exists $C_\varepsilon >0$ such that for any $u\in H_1^n(M)$, $\int _Me^u\mathrm {dv}_g\le C_\varepsilon \exp [(\mu _n+\varepsilon )\int _M|\nabla u|^n\mathrm {dv}_g+\frac {1}{\mathrm {vol}(M)}\int _Mu\mathrm {dv}_g]$, $\mu _n$ being the smallest constant possible such that the inequality remains true for any $u\in H_1^n(M)$. We call $\mu _n$ the “first best constant”. We prove in this paper that it is possible to choose $\varepsilon =0$ and keep $C_\varepsilon$ a finite constant. In other words we prove the existence of a “second best constant” in the exceptional case of Sobolev inequalities on compact Riemannian manifolds.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2000): 46E35

Retrieve articles in all journals with MSC (2000): 46E35


Additional Information

Zoé Faget
Affiliation: Departement Mathematik, ETH-Zentrum, CH-8092, Zurich, Switzerland
Address at time of publication: Equipe Géométrie et Dynamique, Institut Mathématiques, 173 rue de Chevaleret, 75013 Paris, France
Email: zoe.faget@math.ethz.ch, fagetzoe@math.jussieu.fr

Keywords: Best constants, optimal Sobolev inequalities, exceptional case, concentration phenomenon
Received by editor(s): December 8, 2005
Published electronically: December 11, 2007
Article copyright: © Copyright 2007 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.